Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have type 2 Diabetic. Taking Levemir insulin and changed to Metformin. Experiencing hot and cold sweats. Is it due to change of tablet?

Hi Doc, I am a type 2 diabetic and just until recently I was on Levemir insulin and now have been put on Metformin due to financial troubles. All along I have been experiencing hot and cold night sweats and even drench in my night clothes. I am also on Tramadol for back pain. I take 8mg Gleimperide a day and two Metformin tablets twice a day. I do believe I taking too much. Thanks for your response.
Asked On : Thu, 14 Feb 2013
Answers:  2 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
Since you are having hot and cold night sweats I would definitely like that you should have your blood glucose checked regularly because sweating may indicate lower blood glucose levels and you may require a reduction in the dosage of your medications.
I would like that you should check your blood glucose six times daily i.e. premeals and two hours after meals for a few days to see the pattern of blood glucose levels and then adjust the dose of your medications accordingly.
So the bottom line is that you need to have your blood glucose monitored and your medications altered according to your levels of your glucose.
Kindest Regards
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are having Diabetes recently changed your medication ,it is possible that you are having hypoglycemia for which you should take some sugar to see if it improves your symptoms.
You can confirm it by checking blood Glucose during symptoms if it is low , dose of anti diabetic drugs Glimeperide should be reduced after consulting your treating Physician.
Other possibility is side effect of Tramadol which you are taking for pain if there is no hypoglycemia then you can attribute this sweating to Tramadol and if it is disturbing you please change the medicine with some other analgesic with consultation of your treating doctor.
Take Care
Good Luck.

Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor